MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383537
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that nexiva tubing had a hole and leaked.An emergency department staff member observed a hole in the tubing of a nexiva cannula.During cannulation, a drop of blood was seen leaking through the hole, and when the cannula was flushed, the saline also leaked out through the hole.This resulted in the need to replace the cannula.At the location of the hole, the tubing of the defective cannula showed a ¿fold mark,¿ as if the tubing had been bent while inside the package.Additional information 3/30/2026: was patient or user harmed? if yes, please explain yes, patient had to have another cannula, so another needle puncture had to take place.Was additional medical intervention/medication required? if yes, please explain no medical intervention or medication was required.
 
Additional Manufacturer Narrative
G.4.K183399; k243403.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
The complaint of a damaged catheter was confirmed from the photographs that were provided for investigation.Three of the four photographs showed a 20g nexiva iv catheter with evidence of use.A feature consistent with a breach and/or crease was observed in the extension tubing; however, the cause of the reported damage could not be determined due to the small image size and poor image quality and resolution.The observable features on the submitted photographs did not contain enough information to identify a specific root cause of the reported event.There were no other similar complaints from the implicated lot.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24794524
Report Number1710034-2026-00380
Device Sequence Number9727264
Product Code FOZ
UDI-Device Identifier00382903835379
UDI-Public(01)00382903835379(11)250910(17)280831(10)5253993
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383537
Device Lot Number5253993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown